MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH UNITRAX V40 SLEEVE +0MM (STD); PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH UNITRAX V40 SLEEVE +0MM (STD); PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 6942-6-065
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Code Injury (2348)
Date of Event 02/18/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Trunionosis between 35.5 exeter stem trunion 0580-351and unitrax sleeve 6942-6-065.
 
Additional Manufacturer Narrative
Event regarding corrosion involving an an unitrax v40 sleeve was reported.The event was not confirmed.Method & results: -product evaluation and results: no product was returned for evaluation however photographs were provided for review.The photograph shows a recently explanted head with the sleeve inside.It is unknown if the head is a stryker device.The photograph shows the device with blood and black liquid/substance visible on it.-clinician review: not performed as the clinical consultant stated the following comment: need operative reports, office/clinical reports, serial x-rays, etc.-product history review: not performed as no lot information was provided.-complaint history review: not performed as no lot information was provided conclusion: the event itself could not be confirmed and exact cause of the event could not be determined because insufficient information was provided.Further information such as device lot information and return, serial x-rays, office/clinical reports, operative reports, histopathology reports as well as patient history and follow up notes are required to complete the investigation for determining a root cause.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Trunionosis between 35.5 exeter stem trunion 0580-351and unitrax sleeve 6942-6-065 event update per sales rep's response: ".Patient presented for revision of unitrax due to progression of symptoms.Upon opening the capsule dr mentioned an increase of fluid and after removing the head/sleeve from the trunion a black liquid was identified between the prosthesis and around the head neck junction.Dr then implanted a new exeter stem and converted to a tha.

Brand Name
UNITRAX V40 SLEEVE +0MM (STD)
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8429106
Report Number0002249697-2019-01360
Device Sequence Number10818492
Product Code JDI
UDI-Device Identifier07613327013412
UDI-Public07613327013412
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K173499
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number6942-6-065
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/18/2019
Supplement Date Received by Manufacturer04/08/2019
Initial Report FDA Received Date03/18/2019
Supplement Report FDA Received Date05/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age49 YR
Patient Weight67